Ectopics again!

I've mentioned about me having these before and they come and get at me anytime of day, but I was woken last night by a right attack of them . Only thing is there seemed to have very short gaps between them. I found that if I lay on my right side they weren't so bad and with the help I got back to sleep. I saw the other day in one post of some medication to help. The name would be welcome please. Dave

13 Replies

oldestnewest
  • Just try the slow deep breathing trip Dave. Breath from your diaphragm and slow your breathing down to less than 6 breaths a minute for at ;least five minutes. Works for a lot of people.

  • Thanks Bob, I try that if I'm alert, but, as it was just after 3.00 I wasn't all there and just grin and bared it until I got back to sleep with the aid of a sleeping tablet. Dave

  • Do you know if these are definitely ectopics (you will need an ecg reading to diagnose for definite - Alivecor or capture device)? If so are they supraventricular or ventricular? Are you in AF?

    There are lots of antiarhythmics to choose from (beta blockers being the most likely to help if supravent ectopics), but would need to be prescribed by your doctor

  • I know that I have PVC 's I had an ablation for PAF last December. My EP has said that he can't do anything about them and I hope that he has got something better to tell me when I see him next. I also have a stent fit and mitral regurgitation recorded. I also have had SVT 's. All of this has been going on 6 or 7 years now and the cardiology are still working on it. Dave

  • My potassium and mag were on the low end of normal. Had ectopics a lot. Mostly pacs. Take mag and potassium supplements and they are gone now. Fingers crissed

  • Is that "old Carol ,or Oh Carol?" I seem to have heard the record. I love it! I just take the meds and hope for the best. I can't afford to pay for extras. Thanks for your wisdom though. I am but a fool. Dave xx

  • I get ectopics by the dozen (or thousand!) and definitely can't sleep on my left but I'm OK on my right. Even though I'm on drugs which control my arrhythmia, I can still feel things going wrong when on my left. Been like that for years so I just sleep on my right, at least that's how I start off and get to sleep, then (I think) I turn in the night but that doesn't seem to be a problem once I'm in la-la land.

    I think this is common.

    Koll

  • I have a bit of a reason why I slept on my left because being deaf in the right ear I'd have no noise to wake me, but now there's no reason there. It never rains. Dave

  • Hi Dave, As far as I'm aware there is no foolproof medication prescribed for ectopics. I am aware that two of the drugs widely used to help with AF are often prescribed for ectopics. My Cardiologist suggested a small dose of Bisoprolol, to "take the edge off" the thudding feelings, but this has never eliminated them. More latterly my EP suggested Flecainide might help, with a small dose morning and evening. Obviously, your own doctors must advise on what is best for you, but I would put as much credence against the breathing exercises suggested and possibly try a magnesium supplement often cited by others on the forum as helping with ectopic activity. I feel that my ectopics are very directly affected by how I feel generally, in terms of peace of mind and general state of well being. Even small things like avoiding heavy meals, eating little and often and, very importantly, staying well hydrated seem to help me. Of course getting the ectopics makes you feel anxious anyway and it is a bit of a vicious circle, so deep breathing, meditation exercises etc can also be helpful. Unlike AF, which tends to knock you out completely, we are expected to live normally through the ectopics, which is easier said than done, but in many conversations on the subject, I've yet to find an EP who is keen to do anything unless there are other AF issues to contend with. The more of us who can share their experiences, and what they know can help is therefore very useful for all of who have to manage this condition.

  • Hiya Bob. I take Bisoprolol , and have done for some time. It's not just the ectopics though. My BP is erratic as is my HR even after the ablation last December. To tell the truth, it sometimes gets me down real bad. Thanks for the info, sooner I see the EP the better. Dave

  • The supplements did it for me. My ectopics are very rare. My levels were borderline low and I feel almost human now.

  • I have Hawthorne helpful

  • I have runs of ectopics, and like many I can't sleep on my left side. Don't think they are any worse, just feel them more.

    Bisoprolol didn't improve anything, I think your heart pumps harder on that drug because it can't pump faster, pretty sure they felt worse when I was on that.

    Sotalol seems to have reduced my ectopics, but it's really kicking me with the side effects

You may also like...